ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Back to Search Results |
| Model Number |
09N77-095 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/13/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As lot number is unknown, expiration date and date of manufacture have been left blank.Complaint will be elevated for investigation.
Event or Problem Description
The customer reported 14 false positive results on a realtime sars-cov-2 assay.The customer retested 15 samples which had tested positive on the realtime sars-cov-2 assay after the patient facility questioned the results.The retests were performed on the hologic aptima assay and 14 of the samples yielded negative results.The customer could not provide any information about if there was any impact to patient management.
Additional Manufacturer Narrative
3005248192-2021-00144 follow up report 1 inadvertently had section h7, "if remedial action initiated, check type" checked as recall.Mdr 3005248192-2021-00144 follow up report 1 is not associated with a recall.
Additional Manufacturer Narrative
B5 updated with additional customer narrative, "the customer site provided additional information to clarify their obserations.An investigation was initiated with 67 m2000 runs examined, for a total of 5750 samples.Of those 5750 samples, 44 samples had cycle numbers (cn) of 25.0 - 31.5, which yielded 0.77% of samples with high cn.Customer did not repeat any of those samples, however after the investigation, it was decided to repeat any samples >25cn on another platform to confirm.A long term facility questioned positive covid results from vaccinated patients: on (b)(6) 2021, the long term care facility questioned a positive covid result from a vaccinated patient.The specimen was received (b)(6) 2021 and was run on the abbott m2000 instrument with a result of 31.13 cn.The cutoff value for this assay is 31.5 cn, so although this sample was resulted as positive, it was very close to the cutoff.This sample was the only positive on the run, and the quality control (qc) was acceptable.After the facility saw this sample was positive, they submitted a second sample on (b)(6) 20201.The second sample was run on the panther on (b)(6) 2021, and it was negative.Both samples were subsequently run on the taqpath assay on (b)(6) 2021, and were both negative.On (b)(6) 2021, this same facility requested that customer re-run two more samples that tested positive on the m2000.One sample resulted as 30.71 cn, and the other resulted as 29.86 cn.Those were the only positives on the run, and the qc was acceptable.The samples were repeated on the m2000 and taqpath, and resulted as negative.Since there was a question in regards to these results, and amended reports were needed, an investigation was initiated at the site.As a result, sars cov2 patient samples that generate >25 cn have to be repeated on hologic aptima with negative results." lot numbers were identified during the complaint investigation; therefore, expiration date and date of manufacture have been updated.Additionally, it was identified that this customer utilized both lot 506924 and 510027; therefore this mdr will be written specific to lot 506924 and a new mdr 3005248192-2021-00273 will be submitted against lot 510027.Investigation into this complaint included a customer data review, a quality data review, and a complaint history review.The results of the investigation are summarized as follows: customer data review: a review of the customer result log files was performed.The runs were valid, met all assay specification requirements, and no error codes or flags were displayed for the controls (positive ctrl and negative ctrl).There is no indication that the abbott realtime sars-cov-2 amplification reagent kit, us eua (list 09n77-095) lots 506924 and 510027 are performing outside of established design performance specifications.Quality data review: the device history records (dhr) review for abbott realtime sars-cov-2 amplification reagent kit, us eua (list 09n77-095) lots 506924 and 510027 (including the components) was performed.The review did not identify any issues which could result in the reported complaint during production of the lot components.No issues were found during quality control (qc) testing.The products passed quality specifications at the time of release.The capa review for abbott realtime sars-cov-2 amplification reagent kit, us eua (list 09n77-095) lots 506924 and 510027 (including the components) was performed to identify any internal or post-production use issues related to the reported complaint and these lot numbers.The search did not identify any records related to the reported issue for these lot numbers.Complaint history review: a lot specific complaint review was performed to identify any similar complaints to the ticket being investigated, which reported discrepant results while using abbott realtime sars-cov-2 amplification reagent kit, us eua (list 09n77-095) lots 506924 and 510027.The complaint history review identified one additional ticket related to the reported complaint for abbott realtime sars-cov-2 amplification reagent kit, us eua (list 09n77-095) lot 510027, which was independently investigated, and no product deficiency was identified.The complaint history review did not identify any additional tickets related to the reported complaint for abbott realtime sars-cov-2 amplification reagent kit, us eua (list 09n77-095) lot 506924.Based on the results of the investigation elements, a product deficiency for abbott realtime sars-cov-2 amplification reagent kit, us eua (list 09n77-095) lots 506924 and 510027 was not identified.
Event or Problem Description
The customer site provided additional information to clarify their obserations.An investigation was initiated with 67 m2000 runs examined, for a total of 5750 samples.Of those 5750 samples, 44 samples had cycle numbers (cn) of 25.0 - 31.5, which yielded 0.77% of samples with high cn.Customer did not repeat any of those samples, however after the investigation, it was decided to repeat any samples >25cn on another platform to confirm.A long term facility questioned positive covid results from vaccinated patients: on (b)(6) 2021, the long term care facility questioned a positive covid result from a vaccinated patient.The specimen was received (b)(6) 2021 and was run on the abbott m2000 instrument with a result of 31.13 cn.The cutoff value for this assay is 31.5 cn, so although this sample was resulted as positive, it was very close to the cutoff.This sample was the only positive on the run, and the quality control (qc) was acceptable.After the facility saw this sample was positive, they submitted a second sample on (b)(6) 20201.The second sample was run on the panther on (b)(6) 2021, and it was negative.Both samples were subsequently run on the taqpath assay on 3/19/2021, and were both negative.On(b)(6) 2021, this same facility requested that customer re-run two more samples that tested positive on the m2000.One sample resulted as 30.71 cn, and the other resulted as 29.86 cn.Those were the only positives on the run, and the qc was acceptable.The samples were repeated on the m2000 and taqpath, and resulted as negative.Since there was a question in regards to these results, and amended reports were needed, an investigation was initiated at the site.As a result, sars cov2 patient samples that generate >25 cn have to be repeated on hologic aptima with negative results.